MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP150N
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that when using a gastrointestinal videoscope, there were air/water flow issues from the air/water system.The problem was identified on inspection for use.The intended procedure was completed.The intended procedure is unknown.There was no patient harm associated with the event.The device was returned and evaluated, and upon estimation, there was foreign matter found clogging the nozzle.This medical device report (mdr) is being submitted to capture the reportable malfunction found during device evaluation.
 
Additional Manufacturer Narrative
The device was returned and evaluated and the customer¿s allegation was confirmed due to foreign material clogging the nozzle.Additional evaluation findings were as follows: the water supply volume and the water removal ability did not meet the standard value, the bending section cover had a pinhole and a scratch, the adhesive on the bending section cover had a chip, the suction cylinder was shaved, switch 1 had a scratch, and the connecting tube had a scratch, a dent, coating peeling and a wrinkle.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.The following information was obtained on follow up with the customer: the device was cleaned, disinfected and sterilized before it was returned to olympus.The customer was not able to provide additional information regarding the foreign material found adhered to the scope.There was no delay in the start of pre-cleaning.The air/water nozzle was flushed with water and air.There were no abnormalities in the accessories used for reprocessing of the scope.The air/water nozzle was not wiped/brushed with cloths, brushes or sponges.The air/water nozzle was flushed with detergent solution.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation (h6/h10).A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.It was confirmed that the nozzle was clogged with foreign material, however, the specific material could not be identified.The nozzle was not deformed so it is likely the material remained in the device due to a deviation in reprocessing from the instructions for use (ifu).It was confirmed that reprocessing failed to be performed according to the ifu.The event can be detected by following the ifu which state: "[inspection of the endoscope].Inspect the air/water nozzle at the distal end of the endoscope¿s insertion tube for abnormal swelling, bulges, dents or other irregularities.[inspection of the objective lens cleaning function].Inspection of the water feeding function.Keep the air/water valve¿s hole covered with your finger and depress the valve.Observe the endoscopic image and confirm that water flows on the entire objective lens.".Olympus will continue to monitor field performance for this device.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16792696
Report Number9610595-2023-06553
Device Sequence Number17568968
Product Code FDS
UDI-Device Identifier04953170307478
UDI-Public04953170307478
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP150N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date04/22/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown